MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 3, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. PS TIBIAL INSERTS SZ 3, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number 204-23-13
Medical Device Problem Codes Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 03/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.H10: optetrak 3 peg patella 29mm - 200-02-29 - 2161439; optetrak tibial tray, cemented sz 3f/3t - 204-04-33 - 2167036; optetrak ps femoral, cemented size 3 left - 234-02-03 - 2150806.H7: z-0019-2022.
 
Event or Problem Description
As reported, the patient had an initial left tka on (b)(6) 2012.The patient had a poly and patella revision on (b)(6) 2023 due to the components being loose and worn.Parts and pieces fell into the patient wound site and were removed by the surgeon.Fragments of polyethylene were present in the knee joint.There was a 5-15 minute surgical delay.The patient did not experience any adverse events a result of the delay.The patient was last known to be in stable condition following the event.No other patient information/medical history reported.
 
Additional Manufacturer Narrative
H3: the revision reported was likely the result of prosthesis wear of the tibial insert and patella possibly due to malalignment between the implants, high contact stresses during knee flexion/extension, third body wear, patient-related conditions, instability, or any combination of these possibilities.The cause of the prosthesis wear and reported loosening cannot be determined because the revised components were not returned for evaluation and no radiographs were provided.An additional contributing factor to the revision may have been inclusion of the implanted tibial insert in the packaging recall.

Brand Name
PS TIBIAL INSERTS SZ 3, 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16843377
Report Number1038671-2023-00867
Device Sequence Number17857671
Product Code JWH
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2018
Device Model Number204-23-13
Device Catalogue Number204-23-13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer06/21/2023
09/15/2026
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date07/05/2023
09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale